MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE LEGION ANTERIOR VITRECTOMY KIT; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE LEGION ANTERIOR VITRECTOMY KIT; UNIT, PHACOFRAGMENTATION
Catalog Number 8065753056
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that probe was not cutting in the right eye during the cataract [with intraocular lens (iol) implant] surgery.The surgery was completed by replacing the probe.The product came into contact with the patient, there was no impact on the patient.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened probe was received, in a blister.The sample was visually inspected and found to be nonconforming with orange/brown foreign material on the port face.The sample was then functionally tested for actuation and cut.The sample was found to be conforming for both functional tests.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The attached photos were reviewed by the manufacturing site.Photo one shows a label with reported lot number.Photo two show a probe with other components in a blister.Reported issues cannot be confirmed from photos.The returned sample was found to be functionally conforming; therefore, probe was not cutting as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.No action was taken as the returned probe was functionally conforming.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
LEGION ANTERIOR VITRECTOMY KIT
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21045684
Report Number2523835-2024-02553
Device Sequence Number19652627
Product Code HQC
UDI-Device Identifier00380657530564
UDI-Public(01)00380657530564(17)270131(11)240221(10)16K7VT
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K191650
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065753056
Device Lot Number16K7VT
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEGION CART
Patient SexUnknown